Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 162, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 6, 2019, 5:21 PM EDT for Ashland County, Holmes County, Knox County, Ohio. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2019, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 6, 2019, 6:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Holmes County, OH, Knox County, OH
The radar
The Cleveland radar (KCLE), 102 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:27 PM EDT | TSTM WND DMG | 3 Ssw Danville, OH | DELAYED REPORT. MULTIPLE TREES SNAPPED AND UPROOTED ON MILLERSBURG ROAD. |
| Aug 6, 6:14 PM EDT | TSTM WND DMG | 8 Ese Millersburg, OH | REPORT OF A TREE DOWN IN WALNUT CREEK TOWNSHIP. |
| Aug 6, 6:22 PM EDT | TSTM WND DMG | Millersburg, OH | TREE DOWN ON A HOUSE INVOLVING POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268
WUUS51 KCLE 062121
SVRCLE
OHC005-075-083-062215-
/O.NEW.KCLE.SV.W.0162.190806T2121Z-190806T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
521 PM EDT Tue Aug 6 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
South central Ashland County in north central Ohio...
Holmes County in northeastern Ohio...
Eastern Knox County in north central Ohio...
* Until 615 PM EDT.
* At 521 PM EDT, a severe thunderstorm was located over Gambier, or
near Mount Vernon, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mount Vernon, Millersburg, Berlin, Walnut Creek, Loudonville,
Fredericktown, Gambier, Danville, Killbuck, Holmesville, Glenmont,
Nashville, Winesburg, Farmerstown, Baltic, Gann, North Liberty,
Mount Hope and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4047 8259 4055 8245 4056 8234 4061 8234
4067 8224 4067 8165 4064 8165 4063 8167
4044 8167 4045 8218 4032 8219 4027 8242
TIME...MOT...LOC 2121Z 244DEG 34KT 4039 8239
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
586
WWUS51 KCLE 062145
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
545 PM EDT Tue Aug 6 2019
OHC005-062154-
/O.CAN.KCLE.SV.W.0162.000000T0000Z-190806T2215Z/
Ashland OH-
545 PM EDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ASHLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved away
from the warned area. Therefore, the warning has been cancelled.
LAT...LON 4050 8233 4055 8234 4057 8222 4060 8222
4067 8204 4067 8165 4064 8165 4063 8167
4044 8167 4045 8218 4032 8219 4032 8225
TIME...MOT...LOC 2144Z 244DEG 34KT 4049 8212
$$
OHC075-083-062215-
/O.CON.KCLE.SV.W.0162.000000T0000Z-190806T2215Z/
Holmes OH-Knox OH-
545 PM EDT Tue Aug 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR HOLMES AND NORTHEASTERN KNOX COUNTIES...
At 544 PM EDT, a severe thunderstorm was located over Glenmont, or 11
miles west of Millersburg, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Millersburg, Berlin, Walnut Creek, Danville, Killbuck, Holmesville,
Glenmont, Nashville, Winesburg, Farmerstown, Baltic, Gann, Mount Hope
and Charm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 8233 4055 8234 4057 8222 4060 8222
4067 8204 4067 8165 4064 8165 4063 8167
4044 8167 4045 8218 4032 8219 4032 8225
TIME...MOT...LOC 2144Z 244DEG 34KT 4049 8212
HAIL...<.75IN
WIND...60MPH
$$344
WWUS51 KCLE 062217
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
617 PM EDT Tue Aug 6 2019
OHC075-083-062227-
/O.EXP.KCLE.SV.W.0162.000000T0000Z-190806T2215Z/
Holmes OH-Knox OH-
617 PM EDT Tue Aug 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES AND NORTHEASTERN KNOX
COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4050 8233 4055 8234 4057 8222 4060 8222
4067 8204 4067 8165 4064 8165 4063 8167
4044 8167 4045 8218 4032 8219 4032 8225
TIME...MOT...LOC 2217Z 244DEG 34KT 4062 8177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:05 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 3:05 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 305 PM EDT Tue Aug 6 2019 .SYNOPSIS... Unsettled weather with showers and thunderstorms will be present across the region on and off this afternoon through Thursday. High pressure will build over the region on Friday and remain through the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/...Scattered showers and thunderstorms will continue to impact the region through this evening. A few of these thunderstorms have been producing damaging wind gusts...with a few reports of trees down and other associated thunderstorm wind damage. These thunderstorms are forecast to continue into the evening hours. We should see a break in the weather later tonight into early tomorrow morning before another upper level shortwave moves east across the region tomorrow. We will see another round of showers and thunderstorms with this shortwave...mainly during the afternoon and early evening hours. Unlike today...we are not expecting strong storms tomorrow...more run of the mill thunderstorms. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Cold front will move across the region on Thursday. Shear will increase along with the instability so the chances of severe weather mentioned in the SPC day 3 outlook seem reasonable. The front should clear the region THursday evening with showers and thunderstorms ending. We will then see how much coverage of sprinkles or light showers can develop downwind of the lake. Best chances for these to occur will be across the Mid Ohio region and across NE OH/NW PA. High pressure builds into the area Friday night. Thursday will see highs near seasonal averages then cooling into the 70s on Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... High pressure should keep the region dry Saturday into Sunday. MOdels then hint at a weakening front moving into the area MOnday into Tuesday with increased chances of showers and maybe a few thunderstorms. Cool with highs in the 70s on Saturday then slowly warming. Highs Sunday through Tuesday should be very close to seasonal averages. && .AVIATION /18Z Tuesday THROUGH Sunday/... Scattered thunderstorms will impact most terminals through the 20z to 23z time frame. If thunderstorms do occur...expect brief reductions in visibility and gusty winds. Otherwise...much of the shower activity should be over by 06z. OUTLOOK...Non-VFR possible in thunderstorms on Wednesday afternoon/evening in showers and thunderstorms. && .MARINE... Upper level trough and its trough axis will move across the area today with a stronger cold front arriving on Thursday. Winds increase from the southwest on Thursday with small craft conditions possible Willowick to Ripley. Will have to monitor this same region for a low end small craft advisory continuing into Friday. Later shifts will need to monitor this. Waterspouts will be possible early Friday morning into Saturday as cooler air spills across the lake. High pressure takes control of the region by Saturday with lighter winds anticipated. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Riley NEAR TERM...Riley SHORT TERM...MM LONG TERM...MM AVIATION...Riley MARINE...MM
Hazardous weather outlook, Aug 6, 9:40 AM EDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 940 AM EDT Tue Aug 6 2019 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071345- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms will expand across the area today. A few of the strongest thunderstorms may produce wind gusts to 50 mph or hail to the size of a penny. Thunderstorms will be most likely between 12 PM and 8 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142>149-162>169-071345- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 940 AM EDT Tue Aug 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected to develop ahead of a cold front on Thursday afternoon. Large hail and damaging winds will possible along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Aug 6, 3:32 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 E CRANESVILLE 41.90N 80.30W
08/06/2019 ERIE PA PUBLIC
MULTIPLE TREES DOWN.
&&
RCLocal storm report, Aug 6, 3:35 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG WARREN 41.24N 80.82W
08/06/2019 TRUMBULL OH EMERGENCY MNGR
TREES AND WIRES DOWN THROUGHOUT THE CITY.
&&
RCLocal storm report, Aug 6, 3:43 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG NORWALK 41.24N 82.61W
08/06/2019 HURON OH TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&
RCSpecial weather statement, Aug 6, 4:05 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
405 PM EDT Tue Aug 6 2019
OHZ013-014-021>023-031-032-038-062100-
Holmes-Summit-Geauga-Portage-Stark-Trumbull-Wayne-Ashtabula Inland-
405 PM EDT Tue Aug 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...PORTAGE...
SOUTHEASTERN GEAUGA...STARK...SOUTHEASTERN SUMMIT...SOUTHEASTERN
WAYNE...SOUTHERN ASHTABULA AND NORTHEASTERN HOLMES COUNTIES...
At 404 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Middlefield to near Holmesville.
Movement was east at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Akron, Canton, Warren, Ravenna, Cuyahoga Falls, Massillon, Kent,
Barberton, Green, Alliance, Niles, Tallmadge, North Canton,
Streetsboro, Louisville, Orrville, Hubbard, Cortland, Newton Falls
and Mogadore.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4062 8202 4119 8139 4135 8139 4135 8122
4154 8110 4169 8052 4114 8052 4113 8099
4099 8100 4099 8109 4073 8109 4072 8124
4065 8124 4066 8146
TIME...MOT...LOC 2004Z 254DEG 21KT 4141 8106 4060 8192
SaundersSpecial weather statement, Aug 6, 5:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Tue Aug 6 2019
OHZ020-021-029>031-037-038-047-062215-
Holmes-Summit-Richland-Medina-Ashland-Morrow-Wayne-Knox-
512 PM EDT Tue Aug 6 2019
...AN AREA OF STRONG THUNDERSTORM WILL AFFECT EASTERN
RICHLAND...SOUTHERN MEDINA...ASHLAND...SOUTHEASTERN
MORROW...SOUTHWESTERN SUMMIT... WAYNE...HOLMES AND KNOX COUNTIES...
At 509 PM EDT, an area of strong thunderstorms will move east at 30
mph. Winds in excess of 40 mph and pea size hail are possible with
these storms.
Locations that may be impacted include... Mansfield, Wooster,
Ashland, Mount Vernon, Millersburg, Barberton, Wadsworth, Orrville,
Berlin, Rittman, Lexington, Walnut Creek, Doylestown, Lodi,
Loudonville, Fredericktown, Gambier, Creston, Utica and Bellville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4024 8248 4027 8248 4028 8275 4035 8275
4035 8279 4099 8244 4106 8242 4111 8161
4091 8165 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 2112Z 248DEG 27KT 4045 8228Local storm report, Aug 6, 5:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
521 PM EDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND DMG WARREN 41.24N 80.82W
08/06/2019 TRUMBULL OH PUBLIC
MULTIPLE TREES AND LARGE LIMBS DOWN, TENTS
BLOWN OVER IN AND AROUND COURTHOUSE SQUARE.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:23 AM EDT | Special Weather Statement | CLE | Wood | 37 min |
| Aug 6, 11:28 AM EDT | Special Weather Statement | CLE | Ottawa, Sandusky | 47 min |
| Aug 6, 11:48 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Aug 6, 11:51 AM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 6, 12:33 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 6, 1:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 47 min |
| Aug 6, 1:26 PM EDT | Special Marine Warning | CLE | 66 min | |
| Aug 6, 1:35 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 6, 1:35 PM EDT | Special Weather Statement | CLE | Erie, Huron | 40 min |
| Aug 6, 1:47 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 21 min |
| Aug 6, 1:54 PM EDT | Special Marine Warning | CLE | 109 min | |
| Aug 6, 2:06 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Richland | 39 min |
| Aug 6, 2:17 PM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 61 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Lorain, Medina, Summit, Wayne | 88 min |
| Aug 6, 2:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 78 min |
| Aug 6, 3:10 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 4 hr |
| Aug 6, 3:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 6, 3:37 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 38 min |
| Aug 6, 4:05 PM EDT | Special Weather Statement | CLE | Portage, Stark, Trumbull | 55 min |
| Aug 6, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 48 min |
| Aug 6, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 26 min |
| Aug 6, 5:12 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Richland, Wayne | 63 min |
| Aug 6, 5:25 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Aug 6, 5:41 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Lorain, Marion, Morrow | 64 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | CLE | Medina | 48 min |
| Aug 6, 6:46 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Knox, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.